MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6106
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device was difficult to deflate.In an attempt to remove the device, the balloon was not deflating despite the catheter being cut in half.The urologist punctured the balloon using a guidewire.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product was made by our subcontractor which was informed about this issue.No other complaint was found regarding the lot number 8796891.The documentary investigation revealed no defect recording during manufacturing, 100% were tested and conformed.Checking the quality databases revealed one corrective and preventive action are ongoing monitoring capa-000152: "balloon issues on folysil and silicone prostatic catheters¿.On september we received one used sample.After desinfection sample was observed, according to the description catheter was cut near the valve part and balloon burst.The valve part was missing, so we cannot test functionality of the valve.And due to the balloon burst and the size of inflation channel we cannot investigation this part too.We can confirmed balloon was burst with no missing part.No root cause could be define for this issue.A similar case study was performed based on the same item number, same defect: impossible or difficult deflation over last four year, three similar case were found (b)(4).
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key17795978
Report Number9610711-2023-00198
Device Sequence Number2149032
Product Code EZL
UDI-Device Identifier03600040126844
UDI-Public3600040126844
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberAA6106
Device Lot Number8796891_AA61061002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown